Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 370, NWS Louisville, KY

July 3, 2011Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2011, 8:00 PM EDT for Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 8:00 PM EDT (00:00 UTC)
Expired
Jul 3, 2011, 8:28 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WUUS53 KLMK 040000 RRA
SVRLMK
INC025-061-123-KYC163-040045-
/O.NEW.KLMK.SV.W.0370.110704T0000Z-110704T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...  
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...  
  NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 845 PM EDT/745 PM CDT/

* AT 758 PM EDT/658 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARENGO TO RIDDLE
  TO MOUNT PLEASANT...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ENGLISH...
  CAREFREE AND DEUCHARS...
  ROBERTA AND MAGNET...
  ALTON AND WYANDOTTE...
  HANCOCK CHAPEL AND WOLF CREEK...

THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 79 AND
92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3839 8612 3818 8619 3804 8634 3818 8667
      3828 8656 3840 8652
TIME...MOT...LOC 0000Z 283DEG 21KT 3839 8634 3823 8640
          3814 8652
WIND...HAIL 60MPH 1.00IN

$$

AL
2 follow-up statements
459 
WWUS53 KLMK 040019
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT SUN JUL 3 2011

INC123-KYC163-040028-
/O.CAN.KLMK.SV.W.0370.000000T0000Z-110704T0045Z/
PERRY IN-MEADE KY-
719 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MEADE AND NORTHERN 
PERRY COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED CONSIDERABLY. 
HOWEVER STRONG STORMS REMAIN IN THE AREA CAPABLE OF PRODUCING GUSTY 
WINDS AND HEAVY RAIN...ALONG WITH FREQUENT LIGHTNING.

IF YOU RECEIVED HAIL OR HIGH WINDS...PLEASE CALL LOCAL LAW 
ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE.

LAT...LON 3827 8651 3839 8646 3839 8612 3818 8619
      3814 8623 3816 8629 3820 8635 3818 8638
      3820 8646 3821 8646 3822 8654
TIME...MOT...LOC 0018Z 283DEG 21KT 3837 8621 3821 8627
          3812 8639

$$

INC025-061-040045-
/O.CON.KLMK.SV.W.0370.000000T0000Z-110704T0045Z/
HARRISON IN-CRAWFORD IN-
819 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN CRAWFORD AND WESTERN HARRISON COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEPAUW TO WYANDOTTE TO 6 MILES SOUTH OF BEECHWOOD...
MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ENGLISH...
  WHITE CLOUD AND RAMSEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY! STAY AWAY FROM WINDOWS. ALSO KEEP IN MIND THAT THE GUST 
FRONT MAY ARRIVE WELL BEFORE ANY RAINFALL.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3827 8651 3839 8646 3839 8612 3818 8619
      3814 8623 3816 8629 3820 8635 3818 8638
      3820 8646 3821 8646 3822 8654
TIME...MOT...LOC 0018Z 283DEG 21KT 3837 8621 3821 8627
          3812 8639
WIND...HAIL 60MPH 0.75IN

$$

AL
936 
WWUS53 KLMK 040028
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM EDT SUN JUL 3 2011

INC025-061-040038-
/O.CAN.KLMK.SV.W.0370.000000T0000Z-110704T0045Z/
HARRISON IN-CRAWFORD IN-
828 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD AND WESTERN
HARRISON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT ANY HAIL OR HIGH WINDS...PLEASE CALL LOCAL LAW ENFORCEMENT 
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3827 8651 3839 8646 3839 8612 3818 8619
      3814 8623 3816 8629 3820 8635 3818 8638
      3820 8646 3821 8646 3822 8654
TIME...MOT...LOC 0028Z 283DEG 21KT 3836 8614 3820 8620
          3811 8632

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:14 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 3, 7:14 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT SUN JUL 3 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

DOING A QUICK FORECAST UPDATE TO BUMP UP POPS TO CATEGORICAL OVER
THE NW QUAD OF THE CWA. HEAVY THUNDERSTORMS WILL BE MOMENTARILY
MOVING INTO DUBOIS...PERRY AND HANCOCK COUNTIES...WHERE HEAVY
RAIN...CONTINUOUS LIGHTNING AND ISOLATED FLASH FLOODING WILL BE THE
MAIN THREATS. IF CORES CAN GET TALL ENOUGH...HAIL MAY BE AN OUTSIDE
THREAT AS WELL.

UPDATE OUT SHORTLY.

.SHORT TERM (TONIGHT AND MONDAY)...

ONGOING CONVECTION ALONG A FRONTAL BOUNDARY WAS LOCATED FROM CENTRAL
KANSAS TO NEAR LOUISVILLE TO SOUTHERN OHIO AS OF 19Z.  SCATTERED
CONVECTION WILL CONTINUE TO MOVE EAST OVER OUR AREA AND ALSO DEVELOP
SOUTH AND EAST OF LOUISVILLE AS WELL.  SOME STRONGER STORMS HAD
ALREADY BEEN IN THE FRANKFORT AREA AS OF 19Z. LAPSE SOUNDINGS
INDICATE STRONG ELEVATED CAPE IN THE 3000 TO 4500 J/KG RANGE.
HOWEVER...A WEAK WIND COLUMN HAS LIMITED STORM ORGANIZATION.
THEREFORE...EXPECT CONTINUED PULSE TYPE STORMS WITH HAIL BEING THE
MAIN THREAT.  ONE INCH HAIL WAS REPORTED THIS AFTERNOON FROM A
STORM IN DUBOIS COUNTY INDIANA.

STORMS SHOULD DECLINE TONIGHT AFTER SUNSET.  IF MOST OF THE LL
CLOUDS CLEAR AS EXPECTED...WE COULD SEE SOME LIGHT PATCHY FOG IN THE
VALLEYS AND FOG PRONE AREAS.  A GOOD MID LEVEL CLOUD DECK SHOULD
PREVENT FOG VSBYS FROM GOING TO LOW THOUGH.

UPPED POPS TO 60 PERCENT FOR INDEPENDENCE DAY AS AN UPPER LEVEL
TROUGH/SHORT WAVE APPROACH THE AREA WITH THE SFC FRONTAL BOUNDARY
STILL LINGERING CLOSE BY.  ENERGY OUT AHEAD OF THIS TROUGH COULD
SPARK STORMS AS EARLY AS MID MORNING ON INDEPENDENCE DAY.  ALTHOUGH
THE DAY IS NOT EXPECTED TO BE A WASH OUT...STORM COVERAGE WILL
LIKELY BE MORE THAN WHAT WAS EXPERIENCED TODAY.  STORM THREATS WILL
BE SIMILAR WITH HAIL BEING THE PRIMARY THREAT.  SECONDARY THREATS
INCLUDE GUSTY WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.
STAY UPDATED ON THE WEATHER TOMORROW ESPECIALLY IF YOU PLAN TO BE
OUTDOORS.

WITH A WARM MOIST ATMOS IN PLACE TONIGHT...LOWS ARE EXPECTED TO HOLD
IN THE UPPER 60S TO LOWER 70S.  HIGHS TOMORROW WILL BE COOLER THAN
TODAY IN THE MID 80S TO AROUND 90.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

AN UPPER TROUGH WILL START OFF ACROSS OR JUST WEST OF THE REGION
MONDAY NIGHT. THIS TROUGH WILL NOT MOVE QUICKLY ACROSS THE AREA AS
IT GETS REINFORCED FROM ADDITIONAL DISTURBANCES UPSTREAM. RIDGING
WILL TRY AND BUILD IN FOR THE WEEKEND....BUT THE PATTERN LOOKS
DISTURBED/WET ENOUGH FOR ISOLATED TO SCATTERED STORMS TO CONTINUE
THROUGH THE WEEK AND INTO THE WEEKEND. WIND FLOW ALOFT LOOKS PRETTY
WEAK EACH DAY...SO NOT WORRIED ABOUT ORGANIZED SEVERE WEATHER.
DEPENDING ON WHEN THE TROUGHS CROSS THE REGION...WITH PEAK HEATING
OR NOT...MAY GET SOME HAIL BUT TOO EARLY TO PINPOINT AT THIS TIME.

WITH TROUGHING OVER THE AREA...TEMPERATURES SHOULD STAY CLOSE TO
NORMAL EACH DAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

THUNDERSTORMS HAVE BLOWN UP ALONG AN OUTFLOW BOUNDARY OVER CENTRAL
KENTUCKY THIS EVENING ALONG WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS FIRING OVER SOUTHERN IL/SOUTHWEST IN. THESE STORMS
SHOULD STAY AWAY FROM THE TAF SITES ALTHOUGH WILL HAVE TO SEE IF
VERY SLOW MOVING COMPLEX OVER SW INDIANA HAS ENOUGH STRENGTH TO
INFLUENCE SDF LATER THIS EVENING. FOR NOW...WILL KEEP TAF DRY AND
IMPACTS LOW AS WE BEGIN TO LOSE AFTERNOON INSTABILITY. SDF TAF
SHOULD MONITOR FOR POSSIBLE AMENDMENTS TO INCLUDE T-STORMS OVER THE
NEXT FEW HOURS.

OTHERWISE...CONVECTIVE DEBRIS FROM AFTERNOON/EVE THUNDERSTORMS
SHOULD KEEP VISIBILITY RESTRICTIONS IN CHECK UNTIL MORE TOWARD DAWN
...AND EVEN THEN CONFIDENCE IS LOW THAT ENOUGH CLOUD COVER WILL
ERODE FOR GOOD RADIATIONAL COOLING. NEVERTHELESS...BEST CHANCES FOR
MVFR VIS RESTRICTIONS TOWARD DAWN WILL BE AT BWG/LEX. EXPECT
SCATTERED THUNDERSTORMS TO DEVELOP AGAIN ON MONDAY AS A MID LEVEL
IMPULSE/SHORTWAVE MOVE THROUGH THE REGION. FRONTAL BOUNDARY SHOULD
BE SOUTH OF THE CWA ALTHOUGH WILL HAVE TO WATCH FOR ENHANCED
COVERAGE NEAR BWG. SURFACE WINDS SHOULD REMAIN OUT OF THE NORTH AND
WEST AT SDF/LEX WITH BWG VARIABLE AS THE BOUNDARY PASSES SOUTH LATER
THIS EVENING/TONIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........AL
SHORT TERM.....AMS
LONG TERM......RJS
AVIATION.......BJS
Hazardous weather outlook, Jul 3, 3:52 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN JUL 3 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
352 PM EDT SUN JUL 3 2011 /252 PM CDT SUN JUL 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR THE REST
OF THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED
TO BE STRONG TO SEVERE WITH THE MAIN THREAT BEING HAIL. ANY THUNDERSTORM
THAT DEVELOPS WILL CONTAIN HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. STORMS ARE EXPECTED TO BECOME MORE ISOLATED IN NATURE
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL RETURN TO THE AREA ON INDEPENDENCE DAY AS AN
UPPER LEVEL DISTURBANCE CROSSES THE REGION. STRONG TO SEVERE
STORMS WILL AGAIN BE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE
MAIN THREATS. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL
ALSO ACCOMPANY ANY THUNDERSTORM.

AN UPPER LEVEL DISTURBANCE ALONG WITH A WEAK COOL FRONT WILL MOVE
INTO THE REGION MIDWEEK...BRINGING A CHANCE FOR THUNDERSTORMS
MAINLY TO SOUTH CENTRAL KENTUCKY TUESDAY AND THEN ISOLATED TO
SCATTERED STORMS AREAWIDE WEDNESDAY THROUGH FRIDAY.

BY SATURDAY...SOME DRYING IS POSSIBLE AS A RIDGE OF HIGH PRESSURE
TRIES TO MOVE INTO THE REGION FROM THE CENTRAL PLAINS. ISOLATED
STORMS LOOK TO REMAIN CONFINED TO SOUTH CENTRAL KENTUCKY AS WELL
AS THE SOUTHERN BLUEGRASS.

WITH THE STORMS THROUGH THE PERIOD...EXPECT CLOUD TO GROUND
LIGHTNING. THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS AS
WELL AS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.

AMS/RJS

In the hours before

Special weather statement, Jul 3, 5:47 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN JUL 3 2011

KYZ045-053-054-032215-
LARUE-MARION-NELSON-
547 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BARDSTOWN...AND MOVING
SOUTHEAST AT 10 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL
PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LYONS AND BALLTOWN...
  BLUE GAP AND NEW HAVEN...
  ATHERTONVILLE...
  GETHSEMANE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3752 8562 3767 8572 3773 8568 3775 8569
      3780 8558 3768 8537 3765 8535 3766 8533
      3765 8532
TIME...MOT...LOC 2147Z 317DEG 10KT 3770 8561

AL
Special weather statement, Jul 3, 6:38 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT SUN JUL 3 2011

INZ083-089-KYZ023-032330-
DUBOIS-HANCOCK-PERRY-
538 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 635 PM EDT/535 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS JUST WEST OF DUBOIS AND PERRY
COUNTIES IN INDIANA...AND MOVING EAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL
PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  IRELAND AND HUNTINGBURG...
  HUNTINGBURG AIRPORT AND JOHNSBURG...
  SAINT HENRY AND MALTERSVILLE...
  FERDINAND AND BRETZVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3851 8708 3851 8699 3850 8695 3850 8688
      3853 8684 3853 8669 3826 8667 3816 8669
      3791 8680 3789 8697 3789 8698 3790 8699
      3794 8697 3794 8693 3799 8686 3801 8678
      3810 8677 3811 8681 3820 8680 3821 8708
TIME...MOT...LOC 2237Z 253DEG 25KT 3855 8712 3833 8703
          3809 8710 3791 8726

AL
Special weather statement, Jul 3, 6:44 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN JUL 3 2011

KYZ046-054-032315-
MARION-WASHINGTON-
644 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPRINGFIELD...
  JIMTOWN...
  SIMSTOWN AND PENICK...
  RINELTOWN AND POPLAR CORNER...
  RILEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3776 8512 3754 8506 3758 8533 3765 8536
TIME...MOT...LOC 2245Z 254DEG 14KT 3763 8523

SCHOETTMER
Special weather statement, Jul 3, 7:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT SUN JUL 3 2011

KYZ054-055-066-032345-
BOYLE-CASEY-MARION-
712 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF LEBANON...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRUMFIELD...
  FORKLAND AND MITCHELLSBURG...
  PEYTONS STORE...
  PARKSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3761 8488 3743 8493 3755 8513 3762 8513
TIME...MOT...LOC 2313Z 289DEG 15KT 3756 8506

SCHOETTMER
Special weather statement, Jul 3, 7:18 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SUN JUL 3 2011

INZ076-083-084-089-040000-
CRAWFORD-DUBOIS-ORANGE-PERRY-
718 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 716 PM EDT/616 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF SHOALS...TO 13 MILES EAST OF JASPER...TO 11 MILES EAST OF
SANTA CLAUS...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  LILLY DALE AND WICKLIFFE...
  SAINT CROIX AND NORTON...
  GERALD AND FRENCH LICK MUNICIPAL AIRPORT...
  WEST FORK AND FRENCH LICK...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.

THE STRONGEST STORM WILL AFFECT THE TOWN OF DUBOIS IN NORTHEAST
DUBOIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3869 8636 3822 8632 3819 8638 3816 8636
      3811 8640 3813 8645 3810 8647 3808 8643
      3806 8644 3804 8652 3794 8651 3800 8681
      3809 8677 3811 8681 3829 8678 3852 8685
      3853 8669 3862 8668
TIME...MOT...LOC 2317Z 272DEG 22KT 3856 8681 3834 8669
          3813 8671

AL
Special weather statement, Jul 3, 7:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT SUN JUL 3 2011

INZ089-KYZ023-024-026-040015-
BRECKINRIDGE-HANCOCK-OHIO-PERRY-
640 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
HAWESVILLE TO 10 MILES SOUTHEAST OF HAWESVILLE TO MASONVILLE...AND
MOVING SOUTHEAST AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  TELL CITY...
  VICTORIA CROSSROADS...
  HOLT AND MATTINGLY...
  HARDINGROVE AND DEANEFIELD...
  TAR FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
      3775 8683 3780 8683 3784 8686 3783 8691
      3784 8692 3800 8683 3792 8634 3768 8640
      3754 8676 3760 8699
TIME...MOT...LOC 2340Z 294DEG 13KT 3794 8663 3777 8665
          3764 8695

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:23 PM EDTSpecial Weather StatementLMKWashington22 min
Jul 3, 8:58 PM EDTSpecial Weather StatementLMKScott, Washington32 min
Jul 3, 8:00 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio30 min
Jul 3, 8:30 PM EDTSpecial Weather StatementLMKBreckinridge30 min
Jul 3, 8:54 PM EDTSpecial Weather StatementLMKHardin, Hart, Larue21 min
Jul 3, 9:05 PM EDTSpecial Weather StatementLMKJefferson25 min
Jul 3, 9:26 PM EDTSpecial Weather StatementLMKEdmonson34 min
Jul 3, 10:13 PM EDTSpecial Weather StatementLMKMarion32 min
Jul 3, 10:21 PM EDTSpecial Weather StatementLMKFranklin24 min
Jul 3, 10:41 PM EDTSpecial Weather StatementLMKFayette, Woodford34 min
Jul 4, 8:30 AM EDTSpecial Weather StatementLMKBarren30 min
Jul 4, 8:34 AM EDTSevere Thunderstorm WarningLMKBarren26 min
Jul 4, 8:57 AM EDTSpecial Weather StatementLMKBarren33 min
Jul 4, 9:22 AM EDTAreal Flood AdvisoryLMKBarren, Warren110 min
Jul 4, 9:25 AM EDTSpecial Weather StatementLMKCasey35 min
Jul 4, 10:11 AM EDTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more79 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.